zbMATH — the first resource for mathematics

On total incomparability of mixed Tsirelson spaces. (English) Zbl 1080.46507
Summary: We give criteria of total incomparability for certain classes of mixed Tsirelson spaces. We show that spaces of the form \(T[(\mathcal M_k,\theta _k)_{k =1}^l]\) with index \(i(\mathcal M_k)\) finite are either \(c_0\) or \(\ell _p\) saturated for some  \(p\) and we characterize when any two spaces of such a form are totally incomparable in terms of the index \(i(\mathcal M_k)\) and the parameter \(\theta _k\). Also, we give sufficient conditions of total incomparability for a particular class of spaces of the form \(T[(\mathcal A_k,\theta _k)_{k = 1}^\infty ]\) in terms of the asymptotic behaviour of the sequence \(\Bigl \| \sum _{i=1}^n e_i\Bigr \| \), where \((e_i)\)  is the canonical basis.
46B03 Isomorphic theory (including renorming) of Banach spaces
46B20 Geometry and structure of normed linear spaces
Full Text: DOI EuDML arXiv
[1] S. A. Argyros and I. Deliyanni: Banach spaces of the type of Tsirelson. Preprint (1992).
[2] S. A. Argyros and I. Deliyanni: Examples of asymptotic \(l^1\) Banach spaces. Trans. Amer. Math. Soc. 349 (1997), 973-995. · Zbl 0869.46002 · doi:10.1090/S0002-9947-97-01774-1
[3] Bellenot: Tsirelson superspaces and \(l_p\). J. Funct. Anal. 69 (1986), 207-228. · Zbl 0609.46013 · doi:10.1016/0022-1236(86)90089-3
[4] J. Bernués and I. Deliyanni: Families of finite subsets of \(\mathbb{N}\) of low complexity and Tsirelson type spaces. Math. Nach. 222 (2001), 15-29. <a href=”http://dx.doi.org/10.1002/1522-2616(200102)222:13.0.CO;2-2” target=”_blank”>DOI 10.1002/1522-2616(200102)222:13.0.CO;2-2 | · Zbl 0990.46008 · doi:10.1002/1522-2616(200102)222:1<15::AID-MANA15>3.0.CO;2-2
[5] J. Bernués and Th. Schlumprecht: El problema de la distorsión y el problema de la base incondicional. Colloquium del departamento de análisis, Universidad Complutense, Sección 1, Vol. 33, 1995.
[6] P. G. Casazza and T. Shura: Tsirelson’s Space. LNM 1363, Springer-Verlag, Berlin, 1989. · Zbl 0709.46008
[7] T. Figiel and W. B. Johnson: A uniformly convex Banach space which contains no \(l_p\). Compositio Math. 29 (1974), 179-190. · Zbl 0301.46013 · numdam:CM_1974__29_2_179_0 · eudml:89232
[8] J. Lindenstrauss and L. Tzafriri: Classical Banach Spaces I, II. Springer-Verlag, New York, 1977. · Zbl 0362.46013
[9] A. Manoussakis: On the structure of a certain class of mixed Tsirelson spaces. Positivity 5 (2001), 193-238. · Zbl 0988.46009 · doi:10.1023/A:1011456204116
[10] E. Odell and T. Schlumprecht: A Banach space block finitely universal for monotone basis. Trans. Amer. Math. Soc. 352 (2000), 1859-1888. · Zbl 0947.46011 · doi:10.1090/S0002-9947-99-02425-3
[11] Th. Schlumprecht: An arbitrarily distortable Banach space. Israel J. Math. 76 (1991), 81-95. · Zbl 0796.46007 · doi:10.1007/BF02782845 · arxiv:math/9201225
[12] B. S. Tsirelson: Not every Banach space contains an embedding of \(l_p\) or \(c_0\). Funct. Anal. Appl. 8 (1974), 138-141. · Zbl 0296.46018 · doi:10.1007/BF01078599
[13] L. Tzafriri: On the type and cotype of Banach spaces. Israel J. Math. 32 (1979), 32-38. · Zbl 0402.46013 · doi:10.1007/BF02761182
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.